Thinning hair may be related to thyroid -- keep the TSH around 1.0 -- take a multivitamin and ask at the pharmacy if they have an additional vitamin specifically for hair/nails (ie, biotin, lutein, zinc, etc in higher doses). As a male, may consider propecia. Some thyroid patients have reported an improvement in switching to a different replacement formulation (such as armour) so ask you doc about this option as well --- and remember the life cycle of the hair follicle is 2-3 months so changes take time to occur - be patient.
you don't say how long ago you were diagnosed with hypo-it took several months on meds before I noticed that my hair had stopped falling out-it's growing back now somewhat-hang in there it should come back just fine
I had the same problem. The doctor increased my dosage from 125 mg to 150mg and within 4 weeks my hair starting falling out so bad that I would cry every morning. The doctor said it was because of the shock to my system, going from hyper to hypo to normal all within a short time. Also, some people are more sensitive to hormone change than others. I started taking Cytomel and it has stopped my hair loss almost completely. I am not suggesting you take Cytomel, as I am not a medical professional, I just found this helped me. Hair loss is devastating. I know, I am a woman and only 32 and my hair is past the middle of my back and I bet in 3 months time I lost 30% of my hair. Talk to your doctor and see what he or she recommends. Some of us really have it bad in the hair department when it comes to thyroid problems. My hair is growing back, so have faith, I am sure yours will too once your levels even out.
Hey, your subject line caught my eye, since I was once on Levothyroxine as well...AND I kept losing more and more hair. I'm not a guy, but I figure I lost 50% once it was all said and done. And I think I know what was going on with me--it was that I was only getting T4--Levothyroxine is T4 only, a storage hormone which is meant to convert to T3. But when I was switched to Armour, which is exactly what our own thyroids give us--not just T4, but also direct T3, T2, T1 and calcitonin, MY HAIR LOSS STOPPED!! Granted, it took several months, because I was also losing some due to my low Ferritin. But it finally did. And I can see now that it was getting that direct T3, and being allowed to dose high enough with the Armour to rid myself of symptoms, that did the trick for me.
My hair has been falling out since going on to Levothyroxine. I have had hair loss for years and since being medicated this still the case but the Levothyroxine switch from Oroxine has seen my hair coming out in handfuls! My pillow looks like a mat in the mornings! And they try to tell us it's all the same stuff!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.